MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 WOUND DRAIN; BARD WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 WOUND DRAIN; BARD WOUND DRAIN
Model Number 0070310
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the trocar tip of the bard wound drain was not sharp enough to penetrate the tissue.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event was inconclusive since sample condition was unoriginal and the device had met relevant specifications.The returned product was not used for patient treatment.It was unknown whether the product had caused the reported failure.Visual evaluation of the returned sample noted seven unopened (with original packaging), silicone round drains.Visual inspection of the sample noted that the seven-trocar point tip and all edges were evaluated, and no burrs, nicks, distortion or dullness observed.The trocars appeared to be sharp.The investigation is inconclusive since only representative samples were returned for evaluation.This meets the specification "trocar point tip and all edges: shall be sharp, free of burrs, nicks and distortion, bent points are not allowed." a potential root cause for this failure mode could be ¿tip not produced to specification".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.A labeling review was not performed because labelling could not have prevented the reported failure.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was evaluated.
 
Event or Problem Description
It was reported that the trocar tip of the bard wound drain was not sharp enough to pernitrate the tissue.

Brand Name
WOUND DRAIN
Common Device Name
BARD WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14492056
Report Number1018233-2022-04073
Device Sequence Number14912183
Product Code GBX
UDI-Device Identifier00801741049460
UDI-Public(01)00801741049460
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2026
Device Model Number0070310
Device Catalogue Number0070310
Device Lot NumberNGFZ0638
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown